Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Hastings, NE

May 5, 2007Greeley County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2007, 11:42 AM CDT for Greeley County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 11:42 AM CDT (16:42 UTC)
Expired
May 5, 2007, 12:15 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Greeley County, NE

The radar

The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:51 AM CDTTornado Watch PDSSPC12 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 051642
SVRGID
NEC077-051715-
/O.NEW.KGID.SV.W.0045.070505T1642Z-070505T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1142 AM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREELEY COUNTY IN CENTRAL NEBRASKA

* UNTIL 1215 PM CDT

* AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR GREELEY...OR ABOUT 34 MILES SOUTHEAST OF BURWELL...AND
  MOVING NORTH AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TONIGHT.

LAT...LON 4147 9871 4144 9847 4213 9829 4217 9859

$$

HEINLEIN
1 follow-up statement
000 
WWUS53 KGID 051655
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CDT SAT MAY 5 2007

NEC077-051715-
/O.CON.KGID.SV.W.0045.000000T0000Z-070505T1715Z/
GREELEY NE-
1154 AM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR CENTRAL GREELEY COUNTY...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES NORTH OF GREELEY...OR ABOUT 34
MILES EAST OF BURWELL...MOVING NORTH AT 65 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TONIGHT.

LAT...LON 4147 9871 4144 9847 4213 9829 4217 9859

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:32 AM CDT, 10 minutes earlier.

Area forecast discussion, May 5, 11:32 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1132 AM CDT SAT MAY 5 2007

.DISCUSSION...WILL KEEP THIS SHORT DUE TO DEVELOPING WEATHER.
POTENTIALLY DANGEROUS TORNADIC SITUATION IN PLACE ACROSS THE
CENTRAL/SOUTHERN PLAINS TODAY WITH VERY MOIST AND UNSTABLE AIRMASS
LOADED WITH SHEAR. WILL BE ISSUING QUICK UPDATE TO THE ZONES TO
CLEAN UP MORNING WORDING...OTHERWISE THINGS ON TRACK WITH FLASH
FLOOD WATCH AND WIND ADVISORY OVER MANY OF THE COUNTIES.

PREVIOUS DISCUSSION ISSUED AT 431 AM CDT SAT MAY 5

.DISCUSSION...SEVERE WEATHER LATE NIGHT...ON GOING...AND INTO THE
SUNDAY THE MAIN ISSUE.

LIMITED TIME FOR MUCH TO SAY. OUTBREAK OF SEVERE WEATHER TODAY
WITH SHEAR PROFILES IN GREAT SHAPE. WILL HIT ALL PUBLIC PRODUCTS
HARD WITH SIGNIFICANT SEVERE RISK TODAY.

WIND ADVISORY POSTED FOR TODAY...AS SOUTHEAST CRANK THIS
AFTERNOON. TIGHT GRADIENT ENOUGH TO OVERCOME CLOUD COVER ISSUES
TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED...ESPECIALLY
DURING THE LATE AFTERNOON.

HYRDO-WISE...PUSHED THE FLASH FLOOD WATCH THROUGH SATURDAY WITH A
REPEAT SCENARIO SATURDAY NIGHT. LOCALLY IN EXCESS OF 2 INCHES OF
RAIN WILL FALL IN SOME SPOTS.

SUNDAY LOOKING ROUND 3 AS UPPER TROUGH INCHES SLOWLY EAST. COULD
SET UP FOR A SIGNIFICANT SQUALL LINE TYPE EVENT LATE SUNDAY
AFTERNOON AND EVENING.

NO CHANGES TO BEYOND. GOTTA GO.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NEZ060>064-072>077-082>087.

KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ005>007-017>019.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&

19
Hazardous weather outlook, May 5, 5:31 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
531 AM CDT SAT MAY 5 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
531 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT. THIS
OUTBREAK OF SEVERE WEATHER INCLUDES LARGE HAIL TO THE SIZE OF
BASEBALLS...WIND GUSTS OVER 70 MPH...AND TORNADOES. THERE IS
THE POTENTIAL FOR A FEW STRONG...LONGER TRACK TORNADOES...ESPECIALLY
BETWEEN 3 PM AND 11 PM TODAY.

IN ADDITION...WIDESPREAD RAINFALL THE NEXT 24 HOURS WILL
AGGRAVATE CONDITIONS IN ALREADY FLOODED AREAS...AND MAY RESULT IN
FLASH FLOODING ELSEWHERE. A FLASH FLOOD WATCH IS POSTED FOR ALL OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT.

FINALLY...SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED LATE
THIS AFTERNOON AND EARLY THIS EVENING. A WIND ADVISORY IS POSTED
FOR AREAS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF STATE
HIGHWAY 92...AND FOR ALL OF NORTH CENTRAL KANSAS FROM NOON THROUGH
7 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE ONGOING ACROSS A LARGE PART OF THE AREA
EARLY SUNDAY MORNING...AND MAY BE SEVERE. THE MAIN HAZARD EARLY
SUNDAY WILL BE LARGE HAIL.

LATER IN THE DAY...YET ONE MORE ROUND OF SEVERE WEATHER IS
EXPECTED. THIS TIME...A SQUALL LINE MAY EVENTUALLY EVOLVE LATE
SUNDAY AFTERNOON...AND ROLL ACROSS THE AREA SUNDAY EVENING. THE
RISK FOR HIGH WINDS...LARGE HAIL...FLOODING RAINS...AND ISOLATED
TORNADOES IS FORECAST FOR SUNDAY. THE RISK IS HIGHER FOR AREAS
ALONG AND EAST OF HIGHWAY 281.

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS MONDAY THROUGH
FRIDAY. AT THIS TIME...IT APPEARS THE POTENTIAL FOR WIDESPREAD
SEVERE WEATHER THE REST OF THE WEEK IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH SATURDAY NIGHT. SPOTTER
GROUPS SHOULD EXPECT SEVERAL SEVERE WEATHER WATCHES THROUGH
TONIGHT...AND BE ALERT TO THE NEED FOR RAPID DEPLOYMENT.

SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY IN MANY AREAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 5, 7:37 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 AM CDT SAT MAY 5 2007

NEZ046-051300-
SHERMAN-
737 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY...

AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POOLE...OR 21 MILES NORTHEAST OF KEARNEY...
AND MOVING NORTHEAST AT 50 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ROCKVILLE BY 745 AM CDT
  ASHTON BY 755 AM CDT

QUARTER SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN EASTERN SHERMAN COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

HEINLEIN
Special weather statement, May 5, 8:04 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 AM CDT SAT MAY 5 2007

NEZ041-048-051330-
MERRICK-NANCE-
804 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MERRICK AND NANCE COUNTIES...

AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARCHER...OR 15 MILES
NORTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  PALMER BY 810 AM CDT
  FULLERTON BY 825 AM CDT
  BELGRADE BY 830 AM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, May 5, 8:07 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
807 AM CDT SAT MAY 5 2007

NEZ040-047-051330-
GREELEY-HOWARD-
807 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY AND HOWARD COUNTIES...

AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELBA...OR 27 MILES NORTHWEST OF GRAND
ISLAND...AND MOVING NORTH AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOLBACH BY 820 AM CDT
  GREELEY BY 825 AM CDT
  SPALDING BY 830 AM CDT

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, May 5, 11:20 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1120 AM CDT SAT MAY 5 2007

NEZ041-051645-
NANCE-
1120 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NANCE COUNTY...

AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF FULLERTON...OR 27 MILES WEST OF
COLUMBUS...AND MOVING NORTH AT 50 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GENOA BY 1130 AM CDT

SMALL HAIL AND TORRENTIAL RAIN IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Local storm report, May 5, 11:30 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HAIL             8 E FULLERTON           41.36N 97.82W
05/05/2007  E1.00 INCH       NANCE              NE   TRAINED SPOTTER

&&

PFANNKUCH
Special weather statement, May 5, 11:38 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 AM CDT SAT MAY 5 2007

NEZ040-051715-
GREELEY-
1138 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SCOTIA...OR 34 MILES SOUTHEAST OF
BURWELL...AND MOVING NORTH AT 65 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN GREELEY COUNTY BY 1150 AM CDT

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:51 PM CDTSevere Thunderstorm WarningGIDHarlan39 min
May 4, 9:15 PM CDTSevere Thunderstorm WarningGIDFranklin60 min
May 4, 9:58 PM CDTSevere Thunderstorm WarningGIDWebster47 min
May 4, 10:16 PM CDTTornado WarningGIDFranklin59 min
May 4, 10:48 PM CDTFlash Flood WarningGIDFranklin6 hr
May 4, 10:50 PM CDTSevere Thunderstorm WarningGIDWebster55 min
May 4, 10:59 PM CDTTornado WarningGIDFranklin34 min
May 4, 11:43 PM CDTSevere Thunderstorm WarningGIDWebster62 min
May 4, 11:45 PM CDTSevere Thunderstorm WarningGIDBuffalo7 min
May 4, 11:48 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Phelps57 min
May 5, 12:20 AM CDTSevere Thunderstorm WarningGIDHarlan28 min
May 5, 12:36 AM CDTFlash Flood WarningGIDWebster6 hr
May 5, 12:36 AM CDTSevere Thunderstorm WarningGIDPhelps54 min
May 5, 12:51 AM CDTSevere Thunderstorm WarningGIDGosper, Phelps54 min
May 5, 12:54 AM CDTSevere Thunderstorm WarningGIDAdams, Clay66 min
May 5, 1:13 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney23 min
May 5, 1:20 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson40 min
May 5, 1:32 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
May 5, 1:36 AM CDTSevere Thunderstorm WarningGIDClay, Hamilton, York54 min
May 5, 1:46 AM CDTSevere Thunderstorm WarningGIDHarlan59 min
May 5, 1:49 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more17 hr
May 5, 2:22 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney30 min
May 5, 4:33 AM CDTFlash Flood WarningGIDFranklin6 hr
May 5, 7:30 AM CDTSevere Thunderstorm WarningGIDBuffalo30 min
May 5, 11:26 AM CDTSevere Thunderstorm WarningGIDNance23 min
May 5, 12:10 PM CDTSevere Thunderstorm WarningGIDDawson16 min
May 5, 2:22 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton38 min
May 5, 2:27 PM CDTSevere Thunderstorm WarningGIDDawson14 min
May 5, 3:20 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls40 min
May 5, 3:58 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer47 min
May 5, 4:09 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
May 5, 4:15 PM CDTTornado WarningGIDThayer31 min
May 5, 4:37 PM CDTSevere Thunderstorm WarningGIDPolk, York53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.